Alert archive / North Carolina / Flash Flood Warnings in 1995

Flash Flood Warning 34, NWS Blacksburg, VA

June 24, 1995Ashe County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jun 24, 1995, 12:23 AM EDT for Ashe County, North Carolina. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 1995, 12:23 AM EDT (04:23 UTC)
Expired
Jun 24, 1995, 3:30 AM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Whole counties

County Ashe County, NC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 1995-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 1995-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 8:00 PM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 23, 8:00 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EDT FRI JUN 23 1995

SUGGESTIONS...

WBC...AVIATION FCSTR THANKS FOR THE CALL.
CRW...CAN REMOVE FF WATCH...LOOK LIKE THE WORST OF THIS STORM IS
OVER FOR CWA. THANKS FOR THE DISCUSSION ON THE PHONE.
RDU...FCST LOOK REASONABLE.

DISCUSSION...
KFCX 88D AT 2330Z SHWD SCT SHWRS AND TSTMS ACRS CWA. NOTHING AS
INTENSE AS LAST NGT. HEAVIEST RADAR ESTIMATED ONE HOUR TOTAL WAS
UP TO 2 INCH IN ALEXANDER IN NC. PCP HAS BEEN DIMINISHING DURING THE
LAST HOUR. SAT LOOP SHOWING DRIER AIR PUSH UP ACRS AREA WHICH
RECIEVED HEAVIEST RAIN YSTD. TNGT SHD BE PRTLY TO MOSTLY CLOUDY WITH
A FEW SHWRS AND TSTMS. LOWS FRM MID 50S TO MID 60S. SAT TURNS OUT
PARTLY SUNNY WITH CHC AFTERNOON SHWR OR TSTM. MAX WL WARM INTO MID
70S TO LOWER 80S.
KK

In the hours before

Special weather statement, Jun 23, 8:53 PM EDT, 3 hours 30 minutes before
VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>045-240300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
853 PM EDT FRI JUN 23 1995

...FLASH FLOOD WATCH CANCELLED FOR SOUTHEAST WEST VIRGINIA AND
PORTIONS OF SOUTHWEST VIRGINIA...

AT 853 PM EDT WIDELY SCATTERED SHOWERS CONTINUED ACROSS SOUTHEAST
WEST VIRGINIA AND SOUTHWEST VIRGINIA.  THE SHOWERS HAVE DECREASED
IN STRENGTH DURING THE PAST HOUR.  RAINFALL AMOUNTS ARE NOT
EXPECTED TO CAUSE ANY ADDITIONAL FLASH FLOODING.

THIS WILL BE THE LAST STATEMENT ON THIS FLOOD SITUATION.  STAY
TUNED TO NATIONAL WEATHER SERVICE WEATHER RADIO OR LOCAL RADIO OR
TV STATIONS FOR THE LATEST WEATHER INFORMATION.

RG/KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 5:15 PM EDTFlash Flood WarningRNKCaswell, Rockingham3 hr

Nearby

Flash Flood Warnings in North Carolina, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.